Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 440, NWS Jackson, MS

June 10, 2011Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2011, 5:52 PM CDT for Forrest County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 5:52 PM CDT (22:52 UTC)
Expired
Jun 10, 2011, 6:30 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Forrest County, MS

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:03 PM CDTHAIL 0.88Brooklyn, MSDIME AND NICKEL SIZED HAIL WAS REPORTED IN BROOKLYN.
Jun 10, 6:19 PM CDTTSTM WND DMG2 N Maxie, MSA TREE WAS DOWN ON HIGHWAY 49 JUST NORTH OF MAXIE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS54 KJAN 102252
SVRJAN
MSC035-102330-
/O.NEW.KJAN.SV.W.0440.110610T2252Z-110610T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKLYN MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAXIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3110 8929 3116 8914 3115 8914 3102 8914
      3100 8913 3094 8913 3091 8917 3091 8918
TIME...MOT...LOC 2252Z 060DEG 8KT 3104 8916

$$

MRM
1 follow-up statement
622 
WWUS54 KJAN 102320
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT FRI JUN 10 2011

MSC035-102330-
/O.CON.KJAN.SV.W.0440.000000T0000Z-110610T2330Z/
FORREST MS-
620 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORREST COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MAXIE MOVING SOUTHWEST AT 10 MPH. SOME DIME TO NICKEL SIZE HAIL
WAS REPORTED AT BROOKLYNN AS WELL AS A TREE DOWN NORTH OF MAXIE ON 
HIGHWAY 49. 

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3110 8929 3116 8914 3115 8914 3102 8914
      3100 8913 3094 8913 3091 8917 3091 8918
TIME...MOT...LOC 2319Z 060DEG 8KT 3101 8922

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:46 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 3:46 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI JUN 10 2011

...THE HEAT IS RETURNING TO THE REGION...

.UPDATE...HAVE UPDATED THE FORECAST TO REFLECT THE DIMINISHING
COVERAGE OF CONVECTION THIS EVENING. ISOLATED STORMS WILL REMAIN FOR
THE NEXT COUPLE OF HOURS BUT THE RISK OF SEVERE IS DECREASING
RAPIDLY WITH THE APPROACH OF SUNSET. STILL LOOKING FOR THE AREA TO
BE RAIN FREE BY 10 PM.

&&

.DISCUSSION...CONVECTION HAS HAD A LATER START TODAY...BUT THERE
ARE SOME CONVECTIVE CLUSTERS ONGOING ACROSS SOUTHERN AL WHICH ARE
MOVING WESTWARD AND SHOULD INTERACT WITH TOWERING CU ACROSS THE
E-CENTRAL/SE PORTION OF THE CWA LATER THIS AFTERNOON/EVE. CURRENT
POP FORECAST HANDLES THIS WITH LINGERING ACTIVITY GOING UNTIL 8-9
PM. SAME THINKING GOES FOR THE INTENSITY OF THIS ACTIVITY...THERE
REMAINS ENOUGH LAPSE RATE OUT THERE TO SUPPORT SOME STRONG STORMS
WITH A COUPLE SVR STORMS NOT OUT OF THE QUESTION.

LOOK FOR SKIES TO CLEAR WITH ANY CONVECTIVE DEBRIS ALSO GOING AWAY
BY 10 PM. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING AND GUID
WAS PRETTY GOOD. HOWEVER...DID OPT TO LOWER A SITE OR TWO BASED OFF
PERSISTENCE.

SATURDAY WILL BE VERY SIMILAR TO TODAY. THE CONVECTIVE ACTIVITY WILL
BE ISOLATED AND WAIT UNTIL LATER IN THE AFTERNOON TO FIRE AND MAINLY
OCCUR ACROSS THE SE/S PORTION. STEEP LAPSE RATES WILL AGAIN EXIST
AND LIKE TODAY...A FEW STRONG/POSSIBLE SVR STORM COULD OCCUR. SFC
TEMPS WILL BE IN THE MID 90S AND THIS WILL SERVE TO SUPPORT A BIT
MORE INSTABILITY THAN TODAY ALONG WITH MORE INVERTED V SOUNDING
PROFILES.

FOR SUN-WED...THINGS BECOME MORE INTERESTING AND HOTTER. BY LATER IN
THE WEEKEND...WE WILL SEE THE UPPER RIDGE BUILD A BIT TO OUR WEST
AND PLACE US ON THE EASTERN PERIPHERY OF THIS FEATURE. THIS RIDGE
WILL NOT BE AS AMPLIFIED/STRONG AS LAST WEEK...BUT WILL SERVE TO
HEAT THINGS UP IN THE LOWER LEVELS. LOOK FOR TEMPS TO RANGE FROM
95-98...IF NOT A TAD WARMER IF THINGS SET UP JUST RIGHT. LOW LEVEL
TRAJECTORIES WILL HAVE SOME SORT OF NORTHERLY COMPONENT AND THAT
USUALLY LEADS TO 95-100 DEGREES. AT THIS TIME...TWEAKED GUID UP A
BIT...BUT DID NOT GET TOO AGGRESSIVE DUE TO PERSISTENT CONVECTIVE
CHANCES. ON THAT NOTE...THE SUN-WED PERIOD LOOKS TO BE A BIT ACTIVE
IN THE CONVECTIVE DEPARTMENT. AT THIS TIME...POPS ARE ONLY RUNNING
20-30%...BUT WITH ANY STORM...THE POTENTIAL WILL EXIST FOR SVR
WEATHER. THE DEVELOPING NW FLOW TYPICALLY SUPPORTS MORE ACTIVE
SUMMER TYPE STORMS AS LAPSE RATES WILL BE VERY STEEP.
ADDITIONALLY...GUID IS INDICATING A WEAK(BUT PERSISTENT) SFC TROUGH
LINGERING ACROSS A PORTION OF THE CWA NEXT WEEK. THIS WILL SERVE TO
PROVIDE A LOW LEVEL FOCUS AND USUALLY RESULTS IN VERY WARM TEMPS.
THE COMBINATION OF UPPER 90S TEMPS...STEEP LAPSE RATES...SBCAPE 3000
J/KG AND POTENTIALLY SOME MID LEVEL FLOW >20KTS...WILL LEAD TO SVR
STORMS. AT THIS TIME...BEING ON THE EDGE OF THE UPPER RIDGE MAKES IT
A TOUGH FORECAST BECAUSE IT WILL BE A FINE LINE BETWEEN NO STORMS
AND SVR STORMS. EITHER WAY...THE POTENTIAL IS THERE AND WE WILL
BEGIN TO MENTION THIS RISK FOR AT LEAST ISO SVR STORMS SUN-WED IN
THE HWO.
/CME/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO TONIGHT.
EXPECT CONVECTION TO END SHORTLY AFTER SUNSET THIS EVENING...WITH
PATCHY FOG FORMING TOWARD DAY BREAK EARLY SATURDAY MORNING. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19/03
Hazardous weather outlook, Jun 10, 2:46 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT FRI JUN 10 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY...

A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
LOCATIONS MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN SATURDAY AFTERNOON
AND EARLY EVENING. THE MAIN RISK WITH THE MOST INTENSE STORMS DURING
THESE TIMES WILL BE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON
FROM SUNDAY THROUGH WEDNESDAY. HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY HAZARDS WITH THE MOST INTENSE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jun 10, 5:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT FRI JUN 10 2011

MSZ065-066-102320-
COVINGTON MS-JONES MS-
540 PM CDT FRI JUN 10 2011

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JONES COUNTY AT
539 PM CDT...BETWEEN SOSO AND MOSELLE MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WEST CENTRAL JONES AND EAST CENTRAL COVINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 8943 3172 8952 3174 8936 3153 8926
TIME...MOT...LOC 2239Z 068DEG 7KT 3166 8936

MRM
Special weather statement, Jun 10, 5:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT FRI JUN 10 2011

MSZ065-102325-
COVINGTON MS-
544 PM CDT FRI JUN 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF COLLINS AT 544 PM
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS LIGHTNING ARE ALSO POSSIBLE
WITH THIS STORM.

PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3159 8956 3178 8964 3179 8950 3164 8946
TIME...MOT...LOC 2244Z 073DEG 7KT 3171 8951

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:13 PM CDTAreal Flood WarningJANIssaquena, Sharkey, Warren8 days
Jun 10, 4:49 PM CDTSevere Thunderstorm WarningJANForrest, Jones30 min
Jun 10, 5:40 PM CDTSpecial Weather StatementJANCovington40 min
Jun 10, 5:44 PM CDTSpecial Weather StatementJANCovington41 min
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningJANCovington25 min
Jun 10, 6:09 PM CDTSpecial Weather StatementJANClarke31 min
Jun 10, 6:16 PM CDTSpecial Weather StatementJANCovington29 min
Jun 10, 6:49 PM CDTSpecial Weather StatementJANSmith31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.